Alabama, 2005Tornado in Alabama, November 14, 2005
November 14, 2005 · NWS BMX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 14, 3:39 PM CST, 51 minutes earlier.
Area forecast discussion, Nov 14, 3:39 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
339 PM CST MON NOV 14 2005
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.
THE HIGHLIGHTS OF THIS FORECAST ARE...STRONG TO SEVERE THUNDERSTORMS
POSSIBLE TOMORROW IN ASSOCIATION WITH A COLD FRONT FOLLOWED BY
COLD TEMPERATURES STARTING WEDNESDAY AND CONTINUE THROUGH NEXT WEEKEND.
LETS START WITH TONIGHT...SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH THE EARLY EVENING HOURS ACROSS THE WESTERN HALF OF THE
FORECAST AREA. A PREVAILING SOUTHERLY FLOW IS ALLOWING FOR PLENTY
OF GULF MOISTURE TO MAKE ITS WAY ACROSS THE AREA. AS FAR AS
TEMPERATURES GO...I THINK THAT MOS IS ACTUALLY TO COOL AND NOT
TAKING INTO ACCOUNT THE AMOUNT OF MOISTURE ROLLING IN. WITH THAT
IN MIND...KEPT TEMPERATURES A FEW DEGREES WARMER THAN MOS.
NOW ON TO TUESDAY...CURRENT THINKING IS THE MAIN THREAT WILL START
TUESDAY AFTERNOON AND CONTINUE THROUGH EARLY WEDNESDAY. THE MAIN
AREA OF CONCERN ARE LOCATIONS ALONG AND WEST OF INTERSTATE 20.
NOW...THIS IS HOW WE THINK THINGS ARE GOING TO GO. ISOLATED
SUPERCELLS WILL DEVELOP AHEAD OF THE MAIN SQUAL LINE DURING THE
LATE AFTERNOON AND EARLY EVENING. THESE CELLS COULD PRODUCE
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THESE CELLS
COULD DEVELOP PRETTY MUCH ANYWHERE IN OUR FORECAST AREA MAINLY
DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN SQUALL LINE
WILL BE MOVING RIGHT AHEAD OF THE FRONT AND WILL BEGIN TO APPROACH
THE MISSISSIPPI AND ALABAMA STATE LINE AROUND MIDNIGHT. THIS LINE
WILL BRING THE SAME THREAT...IT WILL JUST BE AT A LARGER SCALE.
NOW...THE QUESTION IS...HOW LONG WILL THE SQUAL LINE HOLD TOGETHER?
CURRENT MODELS SHOW THAT THE UPPER LEVEL DYNAMICS WILL BEGIN TO
LIFT NORTHWARD ALLOWING THE LINE TO WEAKEN AS IT MOVES ACROSS THE
FORECAST AREA ON EARLY WEDNESDAY. IF WE DIVIDED THE CWA IN TWO...I
WOULD SAY THAT AREAS WEST OF INTERSTATE 20 WILL SEE A MUCH
STRONGER LINE THAN AREAS EAST OF INTERSTATE 20. THINGS COULD STILL
CHANGE FROM NOW UNTIL TOMORROW. WE WILL CONTINUE TO WATCH HOW
THINGS DEVELOP AND SEE IF THERE ARE ANY CHANGES NEED TO BE MADE.
WEDNESDAY...FRONT SHOULD BE ALMOST OUT OF THE AREA. VERY COLD
TEMPERATURES WILL QUICKLY FOLLOW. THESE TEMPS WILL BE THE COLDEST
SO FAR THIS FALL. WINDS WILL BE BLOWING AND GUSTING ON WEDNESDAY
AS A TIGHT PRESSURE GRADIENT SETS UP OVER THE AREA. BY WEDNESDAY
NIGHT...WINDS SHOULD SUBSIDE.
THURSDAY...WILL BE SUNNY AND COOL. THESE CONDITIONS SHOULD
CONTINUE THROUGH THE END OF THE WEEK AND INTO THE WEEKEND.
.LONG TERM...FRIDAY THROUGH MONDAY.
NO CHANGES WERE DONE IN THE EXTENDED. FORECAST LOOKS DRY AND COOL.
TEMPERATURES WILL REMAIN BELOW NORMAL. THE ONLY THING TO NOTE IS
THAT A RE-ENFORCING SHOT OF COOL AIR IS EXPECTED ON SUNDAY AS A
FRONT MOVES THROUGH. NOT EXPECTING ANY RAIN DUE TO CONDITIONS
BEING SO DRY.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 61 76 48 50 / 50 50 90 10
ANNISTON 60 77 49 52 / 30 40 90 20
BIRMINGHAM 65 78 48 52 / 50 60 90 10
TUSCALOOSA 64 79 48 55 / 60 60 90 10
CALERA 63 78 49 54 / 40 60 90 10
AUBURN 61 79 54 57 / 20 20 70 30
MONTGOMERY 62 80 54 57 / 20 40 80 30
TROY 62 79 56 57 / 20 20 70 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
10/ARM
Hazardous weather outlook, Nov 14, 4:29 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
429 PM CST MON NOV 14 2005
ALZ011>015-017>050-151230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
429 PM CST MON NOV 14 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A FEW STRONG STORMS ARE POSSIBLE ACROSS NORTHWEST ALABAMA THIS
EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING PEA
SIZE HAIL AND WIND GUST TO 45 MPH. SOME OF THE STORMS ARE SHOWING
ROTATION AND AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE STORMS
SHOULD LOSE SOME INTENSITY AFTER SUNSET. THE BEST CHANCE FOR A
STRONG STORM WILL OCCUR NORTHWEST OF A LINE FROM MILLPORT...TO
FAYETTE...TO DOUBLE SPRINGS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH ALABAMA TUESDAY
NIGHT BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA.
SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE FROM TUESDAY
AFTERNOON THROUGH LATE TUESDAY NIGHT...AS THE FRONT MOVES THROUGH
CENTRAL ALABAMA FROM NORTHWEST TO SOUTHEAST.
AT THIS TIME...THE MAIN THREAT IS EXPECTED ALONG AND NORTHWEST OF A
LINE FROM LIVINGSTON...TO BIRMINGHAM...AND ONEONTA...WHERE A MODERATE
RISK OF SEVERE WEATHER IS FORECAST. ALTHOUGH THE PRIMARY THREAT IS
EXPECTED TO BE DAMAGING THUNDERSTORM WINDS...ISOLATED TORNADOES CAN
NOT BE RULED OUT. TO THE SOUTH AND EAST OF THIS AREA...WHERE A SLIGHT
RISK OF SEVERE WEATHER IS FORECAST...THERE IS THE POSSIBILITY FOR
ISOLATED SUPERCELL THUNDERSTORMS TO DEVELOP WELL OUT AHEAD OF THE
FRONT...CAPABLE OF PRODUCING STRONG WINDS AND ISOLATED TORNADOES.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BECOME NECESSARY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
In the hours before
Special weather statement, Nov 14, 4:15 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CST MON NOV 14 2005
ALZ012-022-142300-
LAMAR-PICKENS-
415 PM CST MON NOV 14 2005
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS AND LAMAR COUNTIES
UNTIL 500 PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 415 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES WEST OF MILLPORT...MOVING NORTHEAST AT 10 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ETHELSVILLE...
MILLPORT AND KENNEDY THROUGH 500 PM CST.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
MBS/91
Tornado, Winston
- When
- November 14, 4:30 PM CST
- Where
- Winston County, 6 mi NE of Haleyville
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 20 yd
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.283, -87.550
A Trained Storm Spotter witnessed a brief tornado touchdown near the intersection of SR 195 and SR 243 east of the Forkville community. The brief tornado produced little to no damage across the rural countryside. Begin/End: 34.2727/87.5431
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kentucky, November 14 to 15, 2005$18 million · 2 events
- Tornado in Arkansas, November 14, 2005F1 · 1 event
- High Wind in South Dakota, November 14 to 15, 200558 kt wind · 18 events
- Lightning Strike in Arkansas, November 14, 20051 injured · 1 event
- Flash Flooding and Hail in Missouri, November 14 to 15, 200550 kt wind · 9 events
- Winter Storm in North Dakota, November 14 to 15, 20056 events
- Hail and Damaging Wind in Oklahoma, November 14, 2005$3,000 · 1.75 in hail · 6 events
- Winter Storm in Colorado, November 14 to 15, 20055 events
- Winter Storm in Colorado, November 14, 20055 events
- High Wind in Utah, November 14, 200591 kt wind · 4 events
- High Wind in Colorado, November 14, 200571 kt wind · 4 events
- Heavy Snow in Colorado, November 14 to 15, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481154.